MAUDE Adverse Event Report: ZIMMER GMBH ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 4, TAPER 12/14; MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM

ZIMMER GMBH ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 4, TAPER 12/14; MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The manufacturer did not receive x-rays, or other source documents for review.Device history record (dhr) was reviewed and no discrepancies were found.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the size of the stem and the rasp were different.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: size.Event description: it was reported that the surgeon rasped the medullary cavity and impacted the stem; then the surgeon recognized that the stem is not in the same position as the rasp.The surgeon compared the rasp and the stem and noticed that they are not the same size.Review of received data: no medical data such as surgical notes or any other case-relevant documents received.Device analysis: visual examination: the alloclassic stem was returned for investigation.The used rasp(s) have neither been reported nor returned.The alloclassic stem shows some normal signs of usage.Measurements: to ensure the alloclassic stem has correct dimensions, relevant characteristics according to inspection plan were measured with caliper z 7568.Characteristic no.01 feature dimension 14.64 +0.01/-0.01.Specification: max.14.65 mm; min.14.63 mm.Measured value: 14.65 mm.Conclusion: the characteristic of the alloclassic stem is within the specification.Characteristic no.03 feature dimension 8.83 +0.02/-0.02.Specification: max.8.85 mm; min.8.81 mm.Measured value: 8.85 mm.Conclusion: the characteristic of the alloclassic stem is within the specification.Characteristic no.04 feature dimension 11.15 +0.01/-0.01.Specification: max.11.16 mm; min.11.14 mm.Measured value: 11.14 mm.Conclusion: the characteristic of the alloclassic stem is within the specification.Characteristic no.06 feature dimension 7.47 +0.02/-0.02.Specification: max.7.49 mm; min.7.45 mm.Measured value: 7.45 mm.Conclusion: the characteristic of the alloclassic stem is within the specification.The returned stem was manufactured according to specification.Based on the measurements the reported event cannot be confirmed.Review of product documentation: this device is intended for treatment.Review of the manufacturing documentation (dhr): the surface was inspected with a rugo test (b)(4).All 84 parts were conforming.The size was measured with caliper id 510774 (pm181200ka).All 84 parts were conforming.In total 13 out of 84 were measured with the 3d measuring machine (b)(4).All 13 parts were conforming.Conclusion: it was reported that the size of the stem and the instrument did not match and therefore the stem position was not the same as the rasp position.The measurements performed on the returned alloclassic stem showed that all measured dimensions are within the specification valid at the time of production, therefore, the measurements did not confirm the reported event.Further, the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.The rasp used to prepare the medullary cavity has neither been returned nor reported, therefore, the device identification of the rasp is unknown.Based on the returned product and the given information the complaint could not be confirmed.The investigation did neither identify a nonconformance nor a complaint out of box (coob) of the returned alloclassic stem.Based on the reported event it is possible that the preparation of the medullary cavity was inappropriate (e.G.Wrong rasp size used) leading to the wrong position of the alloclassic stem size 4.However, based on the missing rasp a specific root cause could not be found.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350 - 2019 - 00157.

Brand Name
ALLOCLASSIC, SL STEM, OFFSET, UNCEMENTED, 4, TAPER 12/14
Common Device Name
MODIFICATION TO ALLOCLASSIC ZWEYMULLER SL OFFSET FEMORAL STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8442999
Report Number0009613350-2019-00157
Device Sequence Number19555135
Product Code LZO
UDI-Device Identifier00889024481312
UDI-Public00889024481312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033664
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number01.00121.040
Device Lot Number2946912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1